Alert archive / South Carolina / River Flood Warnings in 2013

River Flood Warning 30, NWS Columbia, SC

July 10, 2013Greenwood County, Newberry County, Saluda County, South Carolina

NWS Columbia, SC issued this river flood warning at Jul 10, 2013, 6:37 PM EDT for Greenwood County, Newberry County, Saluda County, South Carolina. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Jul 10, 2013, 6:37 PM EDT (22:37 UTC)
Expired
Jul 12, 2013, 2:28 PM EDT
In force
44 hr
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Greenwood County, SC, Newberry County, SC, Saluda County, SC

The radar

The Columbia radar (KCAE), 68 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saluda River at Chappells (CHAS1). The gauge peaked at 16.02 ft at Jul 11, 2013, 10:00 AM EDT.

actionminormoderate10152007/1007/1107/1207/13
Action stage
13 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02167000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WGUS42 KCAE 102237
FLWCAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
637 PM EDT WED JUL 10 2013

...THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... 

  SALUDA RIVER AT CHAPPELLS AFFECTING GREENWOOD...NEWBERRY AND SALUDA
  COUNTIES 
  
.RECENT HEAVY RAIN PLUS SIGNIFICANT RELEASES FROM UPSTREAM RESERVOIRS
HAS RESULTED IN HIGH WATER LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED 
FORECASTS.

&&

SCC047-071-081-112237-
/O.NEW.KCAE.FL.W.0030.130710T2237Z-130712T1828Z/
/CHAS1.1.ER.130710T2145Z.130711T0600Z.130711T1828Z.NO/
637 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SALUDA RIVER AT CHAPPELLS
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. 
* AT  6 PM WEDNESDAY THE STAGE WAS 14.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. THE 
  RIVER IS EXPECTED TO REACH NEAR 14.6 FEET OVERNIGHT BEFORE FALLING 
  BELOW FLOOD STAGE THURSDAY EVENING.
* AT 14.0 FEET...LOWLANDS AROUND AND DOWNSTREAM FROM CHAPPELLS BECOME 
  FLOODED. CATTLE GRAZING RIVER BOTTOMLAND SHOULD BE MOVED TO HIGHER 
  GROUND.

&&
 
LAT...LON 3417 8190 3420 8168 3412 8169 3414 8187

$$
4 follow-up statements
178 
WGUS82 KCAE 110111
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
911 PM EDT WED JUL 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  CONGAREE RIVER AT CAROLINA EASTMAN AFFECTING CALHOUN...LEXINGTON AND
  RICHLAND COUNTIES 
  
  SALUDA RIVER AT CHAPPELLS AFFECTING GREENWOOD...NEWBERRY AND SALUDA 
  COUNTIES 
  
  WATEREE RIVER AT LAKE WATEREE AFFECTING FAIRFIELD...KERSHAW AND 
  LANCASTER COUNTIES 

  CONGAREE RIVER AT GADSDEN IN THE CONGAREE NATIONAL PARK AFFECTING 
  CALHOUN...RICHLAND AND SUMTER COUNTIES 
  
                                                              
.RECENT HEAVY RAIN PLUS SIGNIFICANT RELEASES FROM UPSTREAM RESERVOIRS
HAS RESULTED IN HIGH WATER LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED 
FORECASTS.

&&

SCC017-063-079-120111-
/O.EXT.KCAE.FL.W.0023.000000T0000Z-130716T0234Z/
/CEAS1.2.ER.130705T2248Z.130709T0259Z.130715T0234Z.NO/
911 PM EDT WED JUL 10 2013

THE FLOOD WARNING EXTENDED FOR 
  THE CONGAREE RIVER AT CAROLINA EASTMAN. 
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. 
* AT  9 PM WEDNESDAY THE STAGE WAS 114.2 FEET.
* FLOOD STAGE IS 115.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TOMORROW LATE 
  MORNING AND CREST AROUND  117.3  FEET EARLY SATURDAY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY  SUNDAY NIGHT.
* AT 115.0 FEET...FLOODING OCCURS IN LOW LYING AREAS OF THE CAROLINA 
  EASTMAN FACILITY AND AT THE CONGAREE NATIONAL PARK.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC017-079-085-120111-
/O.CON.KCAE.FL.W.0024.000000T0000Z-000000T0000Z/
/GADS1.1.ER.130706T0235Z.130709T0830Z.000000T0000Z.UU/
911 PM EDT WED JUL 10 2013

THE FLOOD WARNING CONTINUES FOR 
  THE CONGAREE RIVER AT GADSDEN IN THE CONGAREE NATIONAL PARK. 
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. 
* AT  8 PM WEDNESDAY THE STAGE WAS 16.4 FEET.
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 16.1 FEET 
  BY AFTER MIDNIGHT TOMORROW. 
* AT 17.0 FEET...THE ACCESS ROAD TO THE SANDY RUN SUBDIVISION BECOMES 
  FLOODED.

&&
 
LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091

$$

SCC047-071-081-120111-
/O.EXT.KCAE.FL.W.0030.000000T0000Z-130712T0728Z/
/CHAS1.1.ER.130710T2145Z.130711T0600Z.130711T0728Z.NO/
911 PM EDT WED JUL 10 2013

THE FLOOD WARNING EXTENDED FOR 
  THE SALUDA RIVER AT CHAPPELLS. 
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. 
* AT  8 PM WEDNESDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY  
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  EARLY TOMORROW MORNING. 
* AT 14.0 FEET...LOWLANDS AROUND AND DOWNSTREAM FROM CHAPPELLS BECOME 
  FLOODED. CATTLE GRAZING RIVER BOTTOMLAND SHOULD BE MOVED TO HIGHER 
  GROUND.

&&
 
LAT...LON 3417 8190 3420 8168 3412 8169 3414 8187

$$

SCC039-055-057-120111-
/O.EXT.KCAE.FL.W.0027.000000T0000Z-130714T1800Z/
/WATS1.2.ER.130708T0100Z.130709T0100Z.130713T1800Z.NR/
911 PM EDT WED JUL 10 2013

THE FLOOD WARNING EXTENDED FOR 
  THE WATEREE RIVER AT LAKE WATEREE. 
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. 
* AT  8 PM WEDNESDAY THE STAGE WAS 101.0 FEET.
* FLOOD STAGE IS 100.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL...GOING BELOW FLOOD 
  STAGE BY EARLY SATURDAY AFTERNOON. 
* AT 100.4 FEET...MARINA ON LAKE WATEREE FLOODS. PIERS ON SINGLETON 
  CREEK BECOME SUBMERGED.

&&
 
LAT...LON 3450 8085 3432 8063 3428 8075 3447 8098

$$
412 
WGUS82 KCAE 110859
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
459 AM EDT THU JUL 11 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  SALUDA RIVER AT CHAPPELLS AFFECTING GREENWOOD...NEWBERRY AND SALUDA 
  COUNTIES 

  CONGAREE RIVER AT CAROLINA EASTMAN AFFECTING CALHOUN...LEXINGTON 
  AND RICHLAND COUNTIES 

  CONGAREE RIVER AT GADSDEN IN THE CONGAREE NATIONAL PARK AFFECTING 
  CALHOUN...RICHLAND AND SUMTER COUNTIES 
  
  LAKE WATEREE AFFECTING FAIRFIELD...KERSHAW AND LANCASTER COUNTIES 
  
                                                              
.RECENT HEAVY RAIN PLUS SIGNIFICANT RELEASES FROM UPSTREAM RESERVOIRS
HAS RESULTED IN HIGH WATER LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED 
FORECASTS.

&&

SCC017-063-079-120859-
/O.CON.KCAE.FL.W.0023.000000T0000Z-130716T0234Z/
/CEAS1.2.ER.130705T2248Z.130709T0259Z.130715T0234Z.NO/
459 AM EDT THU JUL 11 2013

THE FLOOD WARNING CONTINUES FOR 
  THE CONGAREE RIVER AT CAROLINA EASTMAN. 
* AT 4 AM THIS MORNING THE STAGE WAS 114.6 FEET.
* FLOOD STAGE IS 115 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CREST AROUND 117.3 FEET SATURDAY.
* AT 115 FEET...FLOODING OCCURS IN LOW LYING AREAS OF THE CAROLINA 
  EASTMAN FACILITY.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC017-079-085-120859-
/O.CON.KCAE.FL.W.0024.000000T0000Z-000000T0000Z/
/GADS1.1.ER.130706T0235Z.130709T0830Z.000000T0000Z.UU/
459 AM EDT THU JUL 11 2013

THE FLOOD WARNING CONTINUES FOR 
  THE CONGAREE RIVER AT GADSDEN IN THE CONGAREE NATIONAL PARK. 
* AT 4 AM THIS MORNING THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 15 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE STAGE WILL REMAIN AROUND 16 FEET THROUGH FRIDAY. 
* AT 17 FEET...THE ACCESS ROAD TO THE SANDY RUN SUBDIVISION BECOMES 
  FLOODED.

&&
 
LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091

$$

SCC047-071-081-120859-
/O.EXT.KCAE.FL.W.0030.000000T0000Z-130713T0600Z/
/CHAS1.1.ER.130710T2145Z.130711T0815Z.130712T0600Z.NO/
459 AM EDT THU JUL 11 2013

THE FLOOD WARNING EXTENDED FOR 
  THE SALUDA RIVER AT CHAPPELLS. 
* AT 4 AM THIS MORNING THE STAGE WAS 15.6 FEET.
* FLOOD STAGE IS 14 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE STAGE WILL BE 15 TO 16 FEET TODAY. 
* AT 16 FEET...EXTENSIVE FARMLAND AND RIVER BOTTOMLAND AROUND AND 
  DOWNSTREAM FROM CHAPPELLS BECOME FLOODED.

&&
 
LAT...LON 3417 8190 3420 8168 3412 8169 3414 8187

$$

SCC039-055-057-120859-
/O.CON.KCAE.FL.W.0027.000000T0000Z-130714T1800Z/
/WATS1.2.ER.130708T0100Z.130709T0100Z.130713T1800Z.NR/
459 AM EDT THU JUL 11 2013

THE FLOOD WARNING CONTINUES FOR 
  LAKE WATEREE. 
* AT 3 AM THIS MORNING THE STAGE WAS 100.9 FEET.
* FLOOD STAGE IS 100 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE LEVEL WILL REMAIN AROUND 101 FEET THROUGH TODAY. 
* AT 100.4 FEET...PIERS ON SINGLETON CREEK BECOME SUBMERGED.

&&
 
LAT...LON 3450 8085 3432 8063 3428 8075 3447 8098

$$
633 
WGUS82 KCAE 111508
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
1108 AM EDT THU JUL 11 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  CONGAREE RIVER AT CAROLINA EASTMAN AFFECTING CALHOUN...LEXINGTON AND
  RICHLAND COUNTIES 
  
  CONGAREE RIVER AT GADSDEN IN THE CONGAREE NATIONAL PARK AFFECTING 
  CALHOUN...RICHLAND AND SUMTER COUNTIES 
  
  SALUDA RIVER AT CHAPPELLS AFFECTING GREENWOOD...NEWBERRY AND SALUDA 
  COUNTIES 
  
  WATEREE RIVER AT LAKE WATEREE AFFECTING FAIRFIELD...KERSHAW AND 
  LANCASTER COUNTIES 
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
SOUTH CAROLINA..
  BUTLER CREEK AT AUGUSTA AFFECTING RICHMOND AND AIKEN COUNTIES 
  
                                                              
.RECENT HEAVY RAIN PLUS SIGNIFICANT RELEASES FROM UPSTREAM RESERVOIRS
HAS RESULTED IN HIGH WATER LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED 
FORECASTS.

&&

SCC017-063-079-121508-
/O.EXT.KCAE.FL.W.0023.000000T0000Z-130716T1424Z/
/CEAS1.2.ER.130705T2248Z.130709T0259Z.130715T1424Z.NO/
1108 AM EDT THU JUL 11 2013

THE FLOOD WARNING EXTENDED FOR 
  THE CONGAREE RIVER AT CAROLINA EASTMAN. 
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. 
* AT  7 AM THURSDAY THE STAGE WAS 115.2 FEET.
* FLOOD STAGE IS 115.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 118.6 FEET BY  
  EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  LATE MONDAY MORNING. 
* AT 119.0 FEET...EXTENSIVE FLOODING OCCURS IN THE CONGAREE NATIONAL 
  PARK. SOME AREA FARMLAND IS FLOODED. MINOR FLOODING OCCURS AT THE 
  CAROLINA EASTMAN FACILITY.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC017-079-085-121508-
/O.EXT.KCAE.FL.W.0024.000000T0000Z-130717T1000Z/
/GADS1.1.ER.130706T0235Z.130709T0830Z.130716T1000Z.UU/
1108 AM EDT THU JUL 11 2013

THE FLOOD WARNING EXTENDED FOR 
  THE CONGAREE RIVER AT GADSDEN IN THE CONGAREE NATIONAL PARK. 
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. 
* AT 10 AM THURSDAY THE STAGE WAS 15.9 FEET.
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET BY  
  AFTER MIDNIGHT SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY TUESDAY MORNING. 
* AT 17.0 FEET...THE ACCESS ROAD TO THE SANDY RUN SUBDIVISION BECOMES 
  FLOODED.

&&
 
LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091

$$

SCC047-071-081-121508-
/O.EXT.KCAE.FL.W.0030.000000T0000Z-130713T1048Z/
/CHAS1.1.ER.130710T2145Z.130711T1800Z.130712T1048Z.NO/
1108 AM EDT THU JUL 11 2013

THE FLOOD WARNING EXTENDED FOR 
  THE SALUDA RIVER AT CHAPPELLS. 
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. 
* AT 10 AM THURSDAY THE STAGE WAS 16.0 FEET.
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.1 FEET BY  
  EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  TOMORROW MORNING. 
* AT 16.0 FEET...EXTENSIVE FARMLAND AND RIVER BOTTOMLAND AROUND AND 
  DOWNSTREAM FROM CHAPPELLS BECOME FLOODED.

&&
 
LAT...LON 3417 8190 3420 8168 3412 8169 3414 8187

$$

GAC245-SCC003-121508-
/O.CON.KCAE.FL.W.0031.130711T1800Z-130715T0000Z/
/AUGG1.1.ER.130711T1800Z.130712T0000Z.130714T0000Z.NO/
1108 AM EDT THU JUL 11 2013

THE FLOOD WARNING CONTINUES FOR 
  THE BUTLER CREEK AT AUGUSTA. 
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. 
* AT 10 AM THURSDAY THE STAGE WAS 117.4 FEET.
* FLOOD STAGE IS 117.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY THIS 
AFTERNOON AND 
 CREST AROUND  117.6  FEET TOMORROW MORNING. 
 THE RIVER WILL FALL BELOW FLOOD STAGE BY  SATURDAY EVENING.
* AT 117.5 FEET...FLOOD STAGE. EXTENSIVE AREAS OF NEW SAVANNAH BLUFF 
  LOCK AND DAM PARK INCLUDING PARK ROADS AND BRIDGES BECOME FLOODED. 
  LOW FARM AREAS IMMEDIATELY ADJACENT TO THE RIVER BEGIN TO FLOOD.

&&
 
LAT...LON 3350 8191 3326 8179 3315 8190 3350 8205

$$

SCC039-055-057-121507-
/O.EXT.KCAE.FL.W.0027.000000T0000Z-130716T1500Z/
/WATS1.2.ER.130708T0100Z.130709T0100Z.130715T1500Z.NR/
1108 AM EDT THU JUL 11 2013

THE FLOOD WARNING EXTENDED FOR 
  THE WATEREE RIVER AT LAKE WATEREE. 
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. 
* AT  9 AM THURSDAY THE STAGE WAS 100.8 FEET.
* FLOOD STAGE IS 100.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL REACH 100.9 FEET BY EARLY THIS AFTERNOON 
  AND FALL BELOW FLOOD STAGE LATE MONDAY MORNING. 
* AT 100.4 FEET...MARINA ON LAKE WATEREE FLOODS. PIERS ON SINGLETON 
  CREEK BECOME SUBMERGED.

&&
 
LAT...LON 3450 8085 3432 8063 3428 8075 3447 8098

$$
050 
WGUS82 KCAE 112033
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
433 PM EDT THU JUL 11 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  SALUDA RIVER AT CHAPPELLS AFFECTING GREENWOOD...NEWBERRY AND 
  SALUDA COUNTIES 
  
SCC047-071-081-112103-
/O.CAN.KCAE.FL.W.0030.000000T0000Z-130713T1048Z/
/CHAS1.1.ER.130710T2145Z.130711T1400Z.130711T1829Z.NO/
433 PM EDT THU JUL 11 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SALUDA RIVER AT CHAPPELLS. 
* AT  4 PM THURSDAY THE STAGE WAS 13.0 FEET.
* FLOOD STAGE IS 14.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE EARLY THIS AFTERNOON. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.3 FEET BY TOMORROW
  MORNING.

$$

THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Jul 10, 5:21 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 10, 5:21 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
521 PM EDT WED JUL 10 2013

.SYNOPSIS...
THE BERMUDA RIDGE WILL CONTINUE TO SUPPLY A MOIST FLOW OVER
THE REGION TONIGHT AND THURSDAY. A COLD FRONT WILL APPROACH
FROM THE GREAT LAKES THURSDAY AND STALL OUT ACROSS THE CAROLINAS
FRIDAY. MOISTURE FROM THE REMNANTS OF TROPICAL STORM CHANTAL MAY
AFFECT THE REGION DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AN UPPER LEVEL TROUGH REMAINS ACROSS THE EASTERN THIRD OF THE
NATION. MODELS INDICATED WEAK UPPER LEVEL ENERGY CROSSING OUR AREA
IN THE UPPER TROUGH. AT THE SURFACE...BERMUDA HIGH PRESSURE
REMAINED OFF THE COAST AND LOW PRESSURE OVER EASTERN CANADA WITH
ITS COLD FRONT EXTENDING THROUGH THE GREAT LAKES REGION TO THE
CENTRAL MISSISSIPPI RIVER VALLEY. WE REMAIN IN A MOIST SOUTHERLY
FLOW WITH PRECIPITABLE WATER OVER 2 INCHES AND LIFTED INDICES
MINUS 5C TO MINUS 7C. DCAPE WAS AT A MINIMUM ACROSS THE MIDLANDS
AND CSRA...AROUND 500 J/KG...SO THE THREAT FOR DAMAGING WINDS AND
HAIL IS LOW. LOCALLY HEAVY RAIN AND FLOODING CONTINUE TO BE THE
MAIN THREAT IN SLOW MOVING AND/OR TRAINING STORMS.

THE SUPPLY OF MOIST AIR CONTINUES OVERNIGHT. BUT WITH LOSS OF
DAYTIME HEATING...SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF. EXPECT
MAINLY EVENING CONVECTION WITH POPS 30-40 PERCENT. LAST FEW
NIGHTS...SOME ACTIVITY LINGERED AFTER MIDNIGHT. THEREFORE...WILL
KEEP A 20 PERCENT CHANCE OVERNIGHT. OTHERWISE IT SHOULD BE MUGGY
WITH LOWS IN THE LOWER TO MIDDLE 70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
A SHORT WAVE OVER THE GREAT LAKES WILL MOVE SOUTHEAST INTO OUR
AREA THURSDAY. THIS WILL HELP DEEPEN THE UPPER TROUGH OVER THE
REGION THURSDAY AND FRIDAY. IN THE MEANTIME...A COLD FRONT WILL
DROP SOUTHEAST FROM THE GREAT LAKES THURSDAY. THIS FRONT IS
EXPECTED TO WEAKEN AND STALL OUT ACROSS THE COASTAL SECTIONS OF
THE CAROLINAS FRIDAY. BY FRIDAY NIGHT...THIS WEAKENED FRONTAL
BOUNDARY SHOULD BEGIN TO DRIFT MORE INLAND. THIS SCENARIO WILL
KEEP THE MOISTURE LEVELS HIGH ACROSS THE REGION WITH AT LEAST
60-70 PERCENT POPS FOR MUCH OF THE PERIOD. EXPECT HIGHS IN THE
MIDDLE TO UPPER 80S WITH OVERNIGHT LOWS IN THE LOWER TO MIDDLE
70S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE FORECAST FOR SATURDAY AND SUNDAY DEPENDS HIGHLY ON WHAT
HAPPENS TO THE MOISTURE FIELD ASSOCIATED WITH TROPICAL STORM
CHANTAL. BOTH THE GFS AND ECWMF AGREE WITH THE TRENDS OF THE UPPER
TROUGH EVENTUALLY PICKING UP WHATS LEFT OF CHANTAL AFTER THE
STORMS WEAKENS BELOW STORM STRENGTH. THE MODELS SHOW THE UPPER
TROUGH ABSORBING THE REMNANTS OF CHANTAL SATURDAY AND SUNDAY. THEN
AS AN UPPER RIDGE BUILD EAST TO THE MID ATLANTIC REGION...THE
RESULTING UPPER LOW STARTS TO RETROGRADE AROUND THE UPPER RIDGE
AND MOVE IN A WESTERLY DIRECTION. THIS MOVEMENT OF SYSTEMS SHOULD
KEEP TROPICAL MOISTURE OVER THE REGION FOR MUCH OF THE EXTENDED
PERIOD. BY WEDNESDAY...THE DEEPER MOISTURE SHOULD BE WEST OF THE
AREA. WILL CONTINUE WITH POPS ABOVE MOS GUIDANCE...60 PERCENT
SATURDAY...50 PERCENT SUNDAY AND MONDAY...40 PERCENT TUESDAY AND
30 PERCENT WEDNESDAY. DEPENDING ON THE EVOLUTION OF THESE
SYSTEMS...POPS MAY ACTUALLY BE HIGHER. HIGH TEMPERATURES ARE
EXPECTED TO BE IN THE MIDDLE TO UPPER 80S WITH LOWS IN THE 70S.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
SCATTERED CONVECTIVE ACTIVITY MAY CONTINUE TO AFFECT THE TAF
SITES THROUGH TONIGHT. CURRENT REGIONAL RADAR COMPOSITE SHOWS
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. TRIED TO
ACCOUNT FOR CURRENT ACTIVITY WITH TEMPO GROUPS AND VCTS. CONDITIONS
WILL BE MAINLY VFR BUT WILL LOWER IN HEAVY SHOWERS AND
THUNDERSTORMS. OVERNIGHT...STRATUS AND FOG MAY DEVELOP CLOSE TO
DAYBREAK THURSDAY. LOW LEVEL WINDS BELOW 1 KFT THURSDAY MORNING
ARE EXPECTED TO BRING MVFR STRATUS CEILINGS AND SOME FOG TO THE
TAF SITES IN THE 08Z-13Z TIME FRAME.

EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE EACH DAY IN
LATE NIGHT/EARLY MORNING FOG OR STRATUS AS WELL AS SCATTERED
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jul 10, 3:21 AM EDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
321 AM EDT WED JUL 10 2013

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110730-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
321 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD.

RIVER FLOOD WARNINGS.

ALSO...HEAVY RAIN WITH SOME OF THE THUNDERSTORMS TODAY AND TONIGHT
MAY LEAD TO LOCALIZED FLOODING IN POOR-DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD.

RIVER FLOOD WARNINGS.

ALSO...HEAVY RAIN WITH SOME OF THE THUNDERSTORMS MAY LEAD TO
LOCALIZED FLOODING IN POOR-DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 10, 2:43 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
243 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FLASH FLOOD      EVANS                   33.51N 82.15W
07/10/2013                   COLUMBIA           GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED JONES, FOX, AND FOREST CREEKS
            OUT OF THEIR BANKS WITH SEVERAL ROADS FLOODED. WATER WAS
            ALSO UP TO THE FOUNDATIONS OF A COUPLE OF HOMES.

&&

SJN
Local storm report, Jul 10, 2:45 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
245 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      AUGUSTA                 33.46N 82.00W
07/10/2013                   RICHMOND           GA   911 CALL CENTER

            DISPATCH REPORTED RAES CREEK FLOODING. FLOODING WAS ALSO
            OCCURRING ALONG THE FRONTAGE ROAD NEAR I-20 AND WHEELER
            ROAD BELOW THE HOSPITAL AND WAS CLOSED.

&&

SJN
Local storm report, Jul 10, 4:06 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
406 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     FLASH FLOOD      2 S EVANS               33.49N 82.15W
07/10/2013                   COLUMBIA           GA   COUNTY OFFICIAL

            THREE HOMES WERE FLOODED ON BILTMORE DRIVE AT COLONIAL
            ROAD...AND PERSONS WERE RESCUED. ALSO...SINKHOLE
            DEVELOPED ON BILTMORE DRIVE.

0257 PM     FLASH FLOOD      1 ESE EVANS             33.51N 82.13W
07/10/2013                   COLUMBIA           GA   COUNTY OFFICIAL

            FIVE DRIVEWAYS WERE WASHED OUT ON SHALLOWFORD PLACE OFF
            OF COLUMBIA ROAD.

&&

DCM
Local storm report, Jul 10, 4:43 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
443 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       4 W EVANS               33.51N 82.21W
07/10/2013  M2.43 INCH       COLUMBIA           GA   COUNTY OFFICIAL

            IVY FALLS SUBDIVISION OFF COLUMBIA RD. REPORT COURTESY
            COLUMBIA CO EM

&&

DCM
Local storm report, Jul 10, 6:04 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
604 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HEAVY RAIN       1 WSW EVANS             33.51N 82.16W
07/10/2013  M2.50 INCH       COLUMBIA           GA   COUNTY OFFICIAL

            CRAWFORD CREEK WATER PLANT. ROAD FLOODED THERE AS WELL.
            REPORT COURTESY COLUMBIA CO EM

&&

DCM
Local storm report, Jul 10, 6:37 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
637 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             LUGOFF                  34.23N 80.68W
07/10/2013  E0.25 INCH       KERSHAW            SC   PUBLIC

            PUBLIC REPORTED VERY HEAVY RAIN AND A BRIEF PERIOD OF PEA
            SIZE HAL.

&&

MORRISON

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:59 PM EDTAreal Flood AdvisoryCAEEdgefield, McCormick61 min
Jul 9, 10:03 PM EDTFlash Flood WarningCAEMcCormick87 min
Jul 10, 1:37 AM EDTAreal Flood AdvisoryCAEAiken113 min
Jul 10, 11:02 AM EDTRiver Flood WarningCAEClarendon6 days
Jul 10, 3:09 PM EDTAreal Flood AdvisoryCAEMcCormick51 min
Jul 10, 3:37 PM EDTAreal Flood AdvisoryCAELexington, Richland53 min

Nearby

River Flood Warnings in South Carolina, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.